Alert archive / Kansas / Red Flag Warnings in 2007

Red Flag Warning 12, NWS Goodland, KS

November 14, 200713 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this red flag warning at Nov 14, 2007, 3:30 AM CST for 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Nov 14, 2007, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 14, 2007, 3:30 AM CST (09:30 UTC)
In effect from
Nov 14, 2007, 12:00 PM CST
Expired
Nov 14, 2007, 5:00 PM CST
In force
5 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3285 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KGLD 140930
RFWGLD

RED FLAG WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
230 AM MST WED NOV 14 2007

...EXTREME FIRE DANGER EXPECTED LATER THIS MORNING THROUGH 
AFTERNOON...

.VERY DRY AIR WILL CONTINUE TO MOVE INTO THE AREA FROM THE
NORTHWEST TODAY BEHIND A COLD FRONT THAT MOVED THROUGH THE AREA
LAST NIGHT. THE COMBINATION OF RELATIVE HUMIDITIES AROUND 15
PERCENT AND NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL
PRODUCE AN EXTREME FIRE DANGER. 

COZ252-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141800-
/O.UPG.KGLD.FW.A.0004.071114T1800Z-071114T2300Z/
/O.NEW.KGLD.FW.W.0012.071114T1800Z-071114T2300Z/
YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-
GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-HITCHCOCK-
RED WILLOW-
230 AM MST WED NOV 14 2007 /330 AM CST WED NOV 14 2007/

...RED FLAG WARNING IN EFFECT FROM 11 AM MST /NOON CST/ THIS
MORNING TO 4 PM MST /5 PM CST/ THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM MST /NOON CST/ THIS
MORNING TO 4 PM MST /5 PM CST/ THIS AFTERNOON. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY READINGS WILL FALL TOWARD THE 15 PERCENT RANGE
WHILE 20 TO 30 MPH WINDS WITH HIGHER GUSTS FROM THE NORTHWEST
BLOW. THIS COMBINATION WILL GENERATE AN EXTREME FIRE DANGER ACROSS
THE AREA. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

COZ253-254-141800-
/O.NEW.KGLD.FW.W.0012.071114T1800Z-071114T2300Z/
KIT CARSON-CHEYENNE CO-
230 AM MST WED NOV 14 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 4 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 4 PM MST
THIS AFTERNOON. 

RELATIVE HUMIDITY READINGS WILL FALL TOWARD THE 15 PERCENT RANGE
WHILE 20 TO 30 MPH WINDS WITH HIGHER GUSTS FROM THE NORTHWEST
BLOW. THIS COMBINATION WILL GENERATE AN EXTREME FIRE DANGER ACROSS
THE AREA. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

DDT
2 follow-up statements
000 
WWUS83 KGLD 141752
RFWGLD

RED FLAG WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1052 AM MST WED NOV 14 2007

...EXTREME FIRE DANGER STILL EXPECTED THROUGH THIS AFTERNOON...

.VERY DRY AIR WILL CONTINUE TO MOVE INTO THE AREA FROM THE
NORTHWEST TODAY. THE COMBINATION OF RELATIVE HUMIDITIES AROUND 15
PERCENT AND NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL
PRODUCE AN EXTREME FIRE DANGER.

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-142300-
/O.CON.KGLD.FW.W.0012.071114T1800Z-071114T2300Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1052 AM MST WED NOV 14 2007 /1152 AM CST WED NOV 14 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM MST /5 PM CST/
THIS AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM MST /5 PM CST/
THIS AFTERNOON. 

RELATIVE HUMIDITY READINGS WILL FALL TOWARD 15 PERCENT DURING THE
AFTERNOON. AT THE SAME TIME...NORTHWEST WINDS OF 20 TO 30 MPH WITH
GUSTS INTO THE 40 TO 45 MPH RANGE WILL OCCUR. THE HIGHEST WIND
GUSTS WILL OCCUR ALONG AND EAST OF THE COLORADO BORDER. SLIGHTLY
LOWER GUSTS ARE EXPECTED IN EAST CENTRAL COLORADO. THE COMBINATION
OF THE DRY AIR MASS AND STRONG WINDS WILL GENERATE AN EXTREME FIRE
DANGER ACROSS THE ENTIRE AREA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

DDT/BULLER
000 
WWUS83 KGLD 142255
RFWGLD

RED FLAG WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
355 PM MST WED NOV 14 2007

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-150000-
/O.EXP.KGLD.FW.W.0012.000000T0000Z-071114T2300Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
355 PM MST WED NOV 14 2007 /455 PM CST WED NOV 14 2007/

...RED FLAG WARNING WILL EXPIRE AT 4 PM MST /5 PM CST/ THIS
AFTERNOON...

THE RED FLAG WARNING WILL EXPIRE AT 4 PM MST /5 PM CST/ THIS
AFTERNOON. 

WITH SUNSET APPROACHING...THE TEMPERATURES HAVE BEGUN TO
COOL...AND THE WINDS HAVE BEGUN TO DECREASE. THE WINDS WILL
CONTINUE TO DECREASE AS THE RELATIVE HUMIDITIES CONTINUE TO RISE.
THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE.

$$

BULLER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Nov 14, 3:10 AM CST, 20 minutes earlier.

Area forecast discussion, Nov 14, 3:10 AM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
210 AM MST WED NOV 14 2007

.DISCUSSION...FORECAST CONCERNS ARE ON FIRE WEATHER TODAY AND TO A
LESSER EXTENT THURSDAY.

.SHORT TERM (TODAY-FRIDAY NIGHT)...

HIGH PRESSURE WILL BUILD INTO THE AREA TODAY PRODUCING TEMPERATURES
SOME 30 TO 35 DEGREES COLDER THEN EXPERIENCED ON TUESDAY.
850/2M/MOS GUIDANCE NUMBERS FAVOR READINGS GENERALLY IN THE 45 TO
50 DEGREE RANGE...WARMEST EAST. HIGH PRESSURE...LIGHT WINDS...VERY
LOW DEWPOINTS AND NO CLOUD COVER WILL CREATE A FAVORABLE SETUP FOR
RATHER CHILLY TEMPERATURES. HAVE UNDERCUT GUIDANCE IN GENERAL WITH
READINGS GENERALLY IN THE TEENS. AS THE SURFACE HIGH CONTINUES
MOVING SOUTH A LEE TROUGH DEVELOPS TO OUR WEST. 850 TEMPERATURES
RESPOND BY WARMING ABOUT 10F ACROSS THE AREA. WILL STAY THE COURSE
WITH HIGHS GENERALLY IN THE LOW TO MID 50S. AS THE TROUGH AXIS
MOVES EAST THURSDAY NIGHT A PERIOD OF LIGHT WINDS WILL DEVELOP
FROM WEST TO EAST. OVERNIGHT LOWS WILL BE COOLEST ACROSS THE EAST
WHILE ACROSS THE WEST MINS WILL BE REALIZED EARLY BEFORE HOLDING
STEADY OR SLOWLY WARMING AS WARM AIR ALOFT MOVES INTO THE AREA.
FINALLY...FOR FRIDAY AM EXPECTING ANOTHER WARM DAY AS 850
TEMPERATURES WARM SOME 10-15F WITH HIGHS IN THE MID TO UPPER 60S.

NORTH WINDS OF 20 TO 30 MPH WILL BE COMMON TODAY ADDING A CHILL TO
THE SLIGHTLY BELOW NORMAL TEMPERATURES TODAY. AS THEY BECOME CALM
THEN VEER AROUND TO THE SOUTH ON THURSDAY THEY WILL INCREASE INTO
THE BREEZY CATEGORY ALONG/NEAR THE COLORADO/KANSAS BORDER. NOT
EXPECTING MUCH THEREAFTER.

.LONG TERM (SATURDAY-TUESDAY)...

SATURDAY...CURRENT FORECAST TEMPS LOOK IN GOOD SHAPE WITH LOW TO
MID 60S (EAST TO WEST).

SUNDAY...GFS/ECMWF IN GOOD AGREEMENT IN BACKING SOME COOLER AIR
INTO THE AREA FROM THE NORTHEAST. 850 TEMPS WOULD SUPPORT READINGS
IN THE MID/UPPER 50S EAST/NORTHEAST TO LOWER 60S SOUTHWEST.
CURRENT FORECAST NOT IN BAD SHAPE IN THIS REGARD SO ONLY MINOR
ADJUSTMENTS (MAINLY FOR ORIENTATION OF TEMPS) NEEDED.

MONDAY THROUGH TUESDAY...LITTLE CHANGE IN 850 TEMPS FROM THE
GFS/ECMWF MONDAY WITH PERHAPS SOME COOLER AIR ACROSS THE
NORTHEAST (WHEN COMPARED TO SUNDAY) WHICH IS REPRESENTED WELL IN
THE GRIDS. FOR TUESDAY ITS STILL LOOKING COOLER AND CLOSER TO
NORMAL FOR THIS TIME OF YEAR AS COOLER AIR CONTINUES TO FILTER
INTO THE AREA FROM THE NORTH. MAY NEED TO TWEAK CURRENT GRIDS DOWN
BUT FOR NOW THEY MATCH SURROUNDING OFFICES WELL SO NO CHANGES WILL
BE MADE.

&&

.AVIATION...

COLD FRONT HAS MOVED SOUTH OF KMCK AND KGLD. DECENT SURFACE PRESSURE
GRADIENT WILL KEEP NORTH WINDS AT 10 TO 20 KNOTS GOING THE REST OF
TONIGHT. UNIDIRECTIONAL PATTERN ALOFT WILL BE FAVORABLE FOR NORTH
WINDS AT 20 TO 30 KNOTS WHEN THE AIR MASS MIXES AFTER 16Z. BAND OF
CLOUDS BETWEEN 8K AND 12K FEET AGL ACROSS NORTHEAST COLORADO MAY
WORK SOUTH THROUGH 12Z. MENTIONED VFR CIGS WITH ASSOCIATED
CLOUDS...BUT AIR MASS WILL DRY AFTER 16Z FOR CLEAR SKIES.

&&

.FIRE WEATHER...

RED FLAG WARNING WILL BE IN EFFECT FROM 18Z-23Z TODAY AS RH VALUES
WILL BE WITHIN 5 PERCENT OR SO OF REACHING THE 15 PERCENT CRITERIA
NEEDED. NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL BE
COMMON SO IT WILL BOIL DOWN TO JUST HOW LOW RH VALUES GET. FEEL
CONFIDENT IN JUST ABOUT THE ENTIRE AREA VERIFYING WITH SOME QUESTION
ACROSS THE HILL CITY/MCCOOK AREAS AS WELL AS CHEYENNE COUNTY
COLORADO WHERE RH VALUES WILL BE A TAD HIGHER. GIVEN WE HAVE HAD
FIRES WITH HIGHER RH OF LATE FEEL THAT IN THE INTEREST OF SERVING
THE PUBLIC A WARNING WOULD BE THE BEST WAY TO GO.

WILL ALSO NEED TO WATCH FAR EASTERN COLORADO AND ADJACENT COUNTIES
OF KANSAS AND SOUTHWEST NEBRASKA THURSDAY AFTERNOON AS RH VALUES
AGAIN FLIRTING WITH 15 TO 20 PERCENT AND WINDS GUSTING TO 25 MPH.
WILL MENTION SOMETHING IN THE HWOGLD PRODUCT AND BRIEF INCOMING
SHIFT TO THE POTENTIAL FOR A HIGHLITE.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...RED FLAG WARNING FROM 11 AM MST /NOON CST/ THIS MORNING TO 4 PM
     MST /5 PM CST/ THIS AFTERNOON FOR KSZ001>004-013>016-
     027>029-041-042.

NE...RED FLAG WARNING FROM 11 AM MST /NOON CST/ THIS MORNING TO 4 PM
     MST /5 PM CST/ THIS AFTERNOON FOR NEZ079>081.

CO...RED FLAG WARNING FROM 11 AM THIS MORNING TO 4 PM MST THIS
     AFTERNOON FOR COZ252>254.

&&

DDT/DDT/MENTZER/DDT
Hazardous weather outlook, Nov 13, 11:56 AM CST, 15 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1056 AM MST TUE NOV 13 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141315-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1056 AM MST TUE NOV 13 2007 /1156 AM CST TUE NOV 13 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

UNSEASONABLY WARM TEMPERATURES AND A DRY AIRMASS WILL HELP TO
CREATE VERY HIGH TO EXTREME FIRE DANGER ACROSS MUCH OF THE AREA
TODAY...ESPECIALLY WEST OF HIGHWAY 27.

EXTREME FIRE DANGER MEANS THAT FIRES START QUICKLY...SPREAD
FURIOUSLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS.
ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS WITH EXTREME FIRE
DANGER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FIRE WEATHER WATCH IS IN EFFECT FOR MUCH OF THE TRI-STATE AREA
WEDNESDAY AFTERNOON. NORTH WINDS OF 20 TO 30 MPH WILL COMBINE
WITH RELATIVE HUMIDITY READINGS IN THE 15 TO 20 PERCENT RANGE TO
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

JRM

Nearby

Red Flag Warnings in Kansas, 2007Red Flag Warnings in Nebraska, 2007Red Flag Warnings in Colorado, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.